Alert archive / Oregon / Gale Watches in 2025
Gale Watch 21, NWS Medford, OR
NWS Medford, OR issued this gale watch at Dec 13, 2025, 3:58 AM PST. It took effect at Dec 15, 2025, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 13, 2025, 3:58 AM PST (11:58 UTC)
- In effect from
- Dec 15, 2025, 1:00 AM PST
- Expired
- Dec 13, 2025, 12:37 PM PST
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
262 WHUS76 KMFR 131158 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 358 AM PST Sat Dec 13 2025 PZZ350-356-370-376-140100- /O.NEW.KMFR.SC.Y.0109.251214T2100Z-251215T0900Z/ /O.NEW.KMFR.GL.A.0021.251215T0900Z-251216T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 358 AM PST Sat Dec 13 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 1 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and steep wind-driven seas 6 to 9 ft. Gales and very steep seas possible beginning late Sunday night. * WHERE...All areas. * WHEN...The Small Craft Advisory is in effect from 1 PM Sunday to 1 AM PST Monday, followed by a Gale Watch from late Sunday night through Monday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
1 follow-up statement
065 WHUS76 KMFR 132037 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 1237 PM PST Sat Dec 13 2025 PZZ350-370-141200- /O.CON.KMFR.SC.Y.0109.251214T2100Z-251215T0900Z/ /O.UPG.KMFR.GL.A.0021.251215T0900Z-251216T0300Z/ /O.NEW.KMFR.SE.W.0047.251215T0900Z-251216T0000Z/ /O.NEW.KMFR.GL.W.0033.251215T0900Z-251216T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 1237 PM PST Sat Dec 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 1 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 AM TO 4 PM PST MONDAY... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and steep seas 7 to 10 ft through Sunday evening. Winds increase Sunday night to south gales 25 to 35 kt with gusts up to 40 kt with very steep and hazardous seas 11 to 16 ft. * WHERE...All areas. Gales are expected beyond 5 nm from shore. * WHEN...For the Small Craft Advisory, from 1 PM Sunday to 1 AM PST Monday. For the Gale Warning, from 1 AM to 4 PM PST Monday. For the Hazardous Seas Warning, from 1 AM to 4 PM PST Monday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-376-141200- /O.CON.KMFR.SC.Y.0109.251214T2100Z-251215T0900Z/ /O.UPG.KMFR.GL.A.0021.251215T0900Z-251216T0300Z/ /O.NEW.KMFR.SE.W.0047.251215T0900Z-251216T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 1237 PM PST Sat Dec 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 1 AM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 AM TO 4 PM PST MONDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and steep seas 7 to 9 ft through Sunday evening. Seas steepen and build Sunday night, becoming very steep and hazardous 8 to 12 ft. * WHERE...All areas. * WHEN...For the Small Craft Advisory, from 1 PM Sunday to 1 AM PST Monday. For the Hazardous Seas Warning, from 1 AM to 4 PM PST Monday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Dec 13, 1:06 AM PST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 13, 1:06 AM PST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Medford OR Issued by National Weather Service Eureka CA 106 AM PST Sat Dec 13 2025 .DISCUSSION...Low fog and largely stagnet conditions have again formed overnight with widespread interiro fog west of the Cascades. The overall pattern is not going to change much through Saturday with strong upper ridging keeping the storm track well north of the forecast area. This means continued dry and mild weather (where low clouds and fog are absent). The low clouds and fog for the areas mentioned above will keep afternoon temperatures in check today and Saturday and they have been adjusted lower to reflect this. It's not out of the question low clouds in the Rogue and Illinois Valley will persist through Saturday afternoon as well. The upper ridge will weaken slightly as a weak front moves in from the west Sunday. given the weak shortwave and surface front will be running into the stronger upper ridging, the most likely scenario is the front will weaken and dissipate as it reaches the coast Sunday afternoon. Per the usual the NBM solution is too bullish (meaning pops are too high and too far inland) which does not add up given the above mentioned. To further support this thinking, the majority of the individual ensemble members also show the front weakening and dissipating as it reaches the coast and inland. Sunday is likely to end up being the last quiet day of the forecast period. The operational models and ensembles have been showing for the past few days a more active pattern setting up by the start of next week. In a relative sense, it will seem like a significant change with bouts of moderate to heavy rain and mountain snow along with moderate to strong winds possible at the coast, and east of the Cascades on Monday. However, it's not all that unusual to have active weather of this magnitude this time of the year. The first front will arrive at the coast early Monday morning bringing rain and moderate to occasionally strong winds to the coast, north of Cape Blanco. Precipitation will move inland during the day Monday, with winds increasing east of the Cascades. The change in the pattern is one where we'll see a parade of front moving through the area from Monday-Friday next week bringing more rain, mountain snow and moderate to occasionally strong winds. The main issue will be the timing and exact track of of each individual system which is likely to vary from day to day. Looking beyond next week leading up to Christmas Holiday, there's increasing evidence that's being supported by the ECMWF, GEFS ensemble means and clusters, we'll be heading into a colder and wet pattern with storms originating from the Gulf of Alaska as we get towards the following weekend into Christmas week. These typically result in colder temperatures, and precipitation with lower snow levels. The pattern shows below normal 500 mb anomalies with a stronger upper troughing in the western U.S. with ridging and above normal 500 mb anomalies in the northeastern part of the U.S. The anomalies being shown are pretty significant this far out which is unusual since they tend to "wash out" and lean more towards climatology. This is a almost the opposite of the pattern we have experienced for almost the last three weeks, with stronger ridging in the western part of the U.S. and deep upper troughing in the northeastern part of the U.S. In other words, the switch basically gets flipped as the overall pattern changes. -Petrucelli MARINE...Updated 100 PM PST Friday, December 12, 2025...Light to moderate north winds and a moderate west swell will persist through tonight. Winds gradually shift to southerly on Saturday then increase as the day progresses on Sunday. Conditions are likely to remain below advisory criteria through Sunday afternoon, but a brief period of steep seas is possible north of Cape Arago early Sunday. Worsening conditions are expected early next week as low pressure deepens over the north Pacific and a cold front swings through the waters Sunday night into Monday. More widespread advisory level conditions are expected to return late Sunday into Monday, with a high probability of gales (>70%) and a period of steep to very steep hazardous seas likely by early Monday morning. Additional frontal systems will maintain weather active with elevated winds and seas through much of next week. /BR-y && .AVIATION...13/06z TAFs...Very little change in the pattern is likely in the next 24 hours. Areas of low stratus and fog are present in valleys west of the Cascades, including IFR in the Rogue Valley at Medford, Grants Pass, Shasta Valley and the Umpqua Basin. These conditions will persist through 18-20z Saturday. Some areas, such as Medford and Grants Pass may see little or no clearning, and just see ceilings lift higher late in the afternoon Saturday, to MVFR. Along the coast and just offshore, lower flight conditions (IFR/LIFR) are also likely to persist through the early morning hours. East of the Cascades, guidance suggest freezing fog and low vertical visibility could develop again in the Klamath Basin, including Klamath Falls, through late Saturday morning. && .MARINE...Winds will turn southerly on Saturday as wave heights remain relatively low with high pressure over the area.. We'll see waves gradually increase into Sunday and Sunday night ahead As a low strengthens in the Gulf of Alaska. Conditions will eventually become hazardous to smaller crafts during this time. Conditions continue to worsen on Monday as strong southerly winds increase ahead of a cold front. There is a high probability of sustained gales (>50-70%) in the northern waters during Monday with seas becoming high and steep after the cold front passage. Another cold front will likely push into the waters around Wednesday && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. PACIFIC COASTAL WATERS...None. && ZZZ/ZZZ/ZZZ
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:58 AM PST | Small Craft Advisory | MFR | 45 hr | |
| Dec 13, 12:37 PM PST | Gale Warning | MFR | 51 hr | |
| Dec 13, 12:37 PM PST | Hazardous Seas Warning | MFR | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.